Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: A. S. Markus
Title: Introduction to the spectral theory of polynomial operator pencils
Additional book information: Translated by H. H. McFaden, Translations of Mathematical Monographs, vol. 71, American Mathematical Society, Providence, R.I., 1988, iv + 250 pp., $95.00. ISBN 0-8218-4523-3.

References [Enhancements On Off] (What's this?)

  • 1. M. V. Keldysh, On the eigenvalues and eigenfunctions of certain classes of nonselfadjoint equations, Dokl. Akad. Nauk SSSR 77 (1951), 11-14.
  • 2. M. V. Keldysh, On completeness of the eigenfunctions of certain classes of nonselfadjoint linear operators, Uspehi Mat. Nauk 27 (1971), no. 4 (160), 15-41; English tranls. in Russian Math Surveys 27 (1971). MR 300125
  • 3. I. C. Gohberg and M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Transl. Math. Monographs, vol. 18, Amer. Math. Soc., Providence, R.I., 1969. MR 246142
  • 4. M. G. Kreĭn and H. Langer, On the theory of quadratic pencils of selfadjoint operators, Dokl. Akad. Nauk SSSR 154 (1964), 1258-1261; English transl. in Soviet Math. Dokl. 5 (1964). MR 169060
  • 5. M. G. Kreĭn and H. Langer, On some mathematical principles in the linear theory of damped oscillations of continua. I, Integral Equations Operator Theory 1 (1978), no. 3, 364–399. Translated from the Russian by R. Troelstra. MR 511976, https://doi.org/10.1007/BF01682844
  • 6. Leiba Rodman, An introduction to operator polynomials, Operator Theory: Advances and Applications, vol. 38, Birkhäuser Verlag, Basel, 1989. MR 997092

Review Information:

Reviewer: I. Gohberg
Reviewer: M. A. Kaashoek
Journal: Bull. Amer. Math. Soc. 21 (1989), 350-354
DOI: https://doi.org/10.1090/S0273-0979-1989-15858-8
American Mathematical Society